Doctor insights on:
I am taking atarax 50 mg for insomnia, but from 2 days my heart rate reaches 110 bpm. Is it Secure? What should I do? Should I take inderal (propranolol)?
Stop it: there is a recent warning issued re. cardiovascular problem associated with Atarax which tends to spend up the heart rate due to its anti-cholinergic activities. Avoid taking Atarax and probably also Benadryl (diphenhydramine) as a sleeping aid. You shouldn't take another medication to counteract the side effect from another. Avoidance is the key. ...Read more
Many women complain that they have trouble sleeping when they are pregnant. Try not to eat just before bedtime. Consider taking a warm bath at bedtime to help you relax. As your abdomen gets bigger, you may want to lie on your side with a pillow under your abdomen and a pillow between ...Read more
I am taking atarax (hydroxyzine) 25mg got my GAD and insomnia. I may develop tolerance after 2 times. Will resting for few days restore back the dizziness effects?
May I combine atarax with remeron for treating insomnia? Also can I combine atarax with inderal (propranolol) for treating anxiety?
Talk to your doctor : Combining your meds with other sedating medications is something you should do only after consulting your doctor. You can combine these meds. Just be careful and know that you should not drive after taking your medication. Also, avoid the use of alcohol with these medications. Combining these meds can make you very drowsy. ...Read more
I took atarax (hydroxyzine) 12.5mg last night once for insomnia. Today I feel extreme breath problem and rapid heart rate what should I do please? Urgent!
Time: There has been recent warning on cardiovascular issue from atarax (hydroxyzine). I expect that the anticholinergic effect would subside in less than 24 hours. However if this problem is very bothersome, you will need to go to the emergency room if you can't get an appointment with your own doctor. In the meanwhile, avoid any stimulant such as caffeine. ...Read more
Myriad uses: For allergic noses & eyes - Atarax (hydroxyzine) treats symptoms of itching, sniffing, sneezing, & dripping. Its not very good for stuffy nose. Atarax helps make hives go away. If you take it everyday it will help keep them from breaking out. Atarax is also an excellent medication if you have imsomnia. It makes you sleepy & you fall asleep. When Atarax is absorbed your body converts into zyrtec! ...Read more
Possibly: Atarax (hydroxyzine) can cause nausea and vomiting in some, which will of course affect calorie intake. In more unusual cases, it can affect your appetite directly. SO weight changes are a possibility. Your history of gastritis suggests many other possibilities as well. It would be a good idea to discuss this with your doctor for further evaluation of these other possibilities. ...Read moreSee 1 more doctor answer
Itching, anxiety: Atarax (hydroxyzine, also sold as vistiril) is a sedating antihistamine. In addition to relieving anxiety, it can also help allergic itching, nausea, & motion sickness. It is non-addictive but can cause drowsiness & other (mostly minor) side-effects. See: http://www.Ncbi.Nlm.Nih.Gov/pubmedhealth/pmh0000796/. ...Read more
Caution....: Please keep in mind that taking medications that cause drowsiness, such as Ativan, a benzodiazepine, and Atarax, (hydroxyzine) an antihistiamine, can exacerbate the drowsiness and can lead to sedation. These side effects impair one's ability to execute functions such as driving or operating machinery. Recommending discussing with your doctor first and getting clearance. Hope this is helpful. All the best. ...Read more
Yes for hives: Claritin (loratadine) in the morning and Atarax at bedtime is a good combination for treating hives. The Atarax can be used as an as needed if hives breakthough in the evening and make it hard to sleep. Remember that the drowsiness & delayed reaction time caused by Atarax may still be present the next morning. If you need two antihistamines to control hives you should be under a physician's care. ...Read moreSee 1 more doctor answer
Yes: But not at the same time, separate the doses ...Read more
Benzodiazepine: Valium is in the class of benzodiazepine and can be safe, but can be addicting. Everyone reacts to different medications in different ways, so it is impossible to say one medication is better than the other in an individuals case. Discuss with your dr. What the best meds would be for you, as "benzos" are best used on an "as needed only" bases in my opinion. ...Read moreSee 2 more doctor answers
Depends...: On which side-effect, how much you took, & your personal susceptibility. If you took a standard dose for hives, say 10-25 mg, and had sleepiness as a side-effect, expect resolution in 8-24 hours. For more specific answers discuss your concern with your physician or other health care provider. ...Read more
Every 4 -6 hours: The usual dose of Atarax is 25 mg every 6 hours. You can increase to 50mg, and take as often as every 4 hours, but the side effects of drowsiness and dry mouth are more severe at higher doses. The generic name of Atarax is hydroxyzine, which is also available as vistaril. ...Read moreSee 1 more doctor answer